MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE; WIRE, GUIDE, CATHETER
Model Number RA*FA14301C
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A: patient was reported to be mexican a6: race - requested, not provided d6: implanted date: device was not implanted d7: explanted date: device was not explanted the actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code 11 has been referenced in the conclusions section of h6.A review of the device history record of the product code/lot# combination was conducted with no findings.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.
 
Event or Problem Description
The user facility reported during an outpatient procedure, the radifocus tc-wire v was placed in the distal part of the patient; post poba (plain old balloon angioplasty); the distal tip of the glidewire advantage separated/detached from the body of the wire.This was observed and present through angiography.The separated tip was too far distal to retrieve via snare, and remained in the patient.There was no thrombus was present.The procedure outcome was good, the patient was in stable condition, and was discharged that same day.The estimated blood loss was less than 250 cc.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation and additional information.A product sample was subjected to repetitive bending forces at a 90-degree angle till it was fractured.Subsequent electron microscopic inspection of the fracture revealed that the fracture cross section had a dimple pattern with no diminishment of the outside diameter toward the fracture end.A product sample was subjected to repetitive one-way torque force in the curved state till it was fractured.Subsequent electron microscopic inspection of the fracture revealed the generation of a radial pattern on the fracture cross-section surface.A product sample was subjected to a one-way pulling force till it got fractured.Subsequent electron microscopic inspection of the fracture revealed the outside diameter of the wire had been diminished toward the fracture end.A product sample was subjected to a pulling force in the state of being formed into a loop-like shape till it got fractured.Subsequent electron microscopic inspection of the fracture revealed the core wire had been flexed toward the fracture end.Ifu statement: if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the glidewire advantage and/or the catheter and determine the cause by fluoroscopy.Continuing to manipulate or rotate the glidewire advantage of failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel.Do not apply repetitive bending force to one specific point of the device as this may cause damage to the glidewire advantage.There is no evidence that this event was related to a device defect or malfunction.It is likely the actual sample was subjected to force and was fractured.However, with no return of the actual sample, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
RADIFOCUS GLIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key7734964
Report Number9681834-2018-00149
Device Sequence Number1018289
Product Code DQX
UDI-Device Identifier04987350717924
UDI-Public04987350717924
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K863138
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model NumberRA*FA14301C
Device Catalogue NumberGA1430
Device Lot Number180228
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/20/2018
Supplement Date Received by Manufacturer09/11/2018
Initial Report FDA Received Date07/31/2018
Supplement Report FDA Received Date09/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CHOICE PT .014; CHOICE PT .014
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient Weight91